Gemcitabine induced pulmonary toxicity with late onset


Creative Commons License

Tutar N. , Buyukoglan H., GÜLMEZ İ. , OYMAK F. S. , DEMİR R.

European Journal of General Medicine, vol.9, no.3, pp.208-210, 2012 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 9 Issue: 3
  • Publication Date: 2012
  • Doi Number: 10.29333/ejgm/82465
  • Title of Journal : European Journal of General Medicine
  • Page Numbers: pp.208-210

Abstract

Gemcitabine is a nucleoside analog that has been increasingly used in the chemotherapy of solide tumors, including breast, pancreas ovary and non small cell lung cancer. It is generally well tolerated and has few side effects. Gemcitabine induced pulmonary complications range from mild dyspnea to death from ARDS. A 57- year- old man was treated with six cycles of gemcitabine because of pancreatic carcinoma in July, 2004.The patient had self limiting weakness, lack of appetite, nausea and no dyspnea in treatment period. One year later, he was admitted to a local hospital with exercises induced dyspnea. He had been given levofloxacin for 14 days. On admission to our hospital, his complaint kept on. A few inspiratory crackles were present at right base. CXR demonstrated interstitial infiltrations in the right lung lower zone. HRCT showed grand glass opacity and mild reticular patterns in right lung middle and lower lobes. Bronchoscopy was performed. Transbronchial biopsy revealed nonspecific interstitial pneumonia. Following the administration of oral corticosteroid, he had complete resolution of all signs and symptoms of gemcitabine toxicity.